Alert archive / Illinois / River Flood Warnings in 2011

River Flood Warning 76, NWS Paducah, KY

July 9, 2011Wayne County, White County, Illinois

NWS Paducah, KY issued this river flood warning at Jul 9, 2011, 12:52 AM CDT for Wayne County, White County, Illinois. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Jul 9, 2011, 12:52 AM CDT (05:52 UTC)
Expired
Jul 10, 2011, 4:37 AM CDT
In force
28 hr
Issued by
NWS Paducah, KY
Flood severity
Minor

Counties Wayne County, IL, White County, IL

The radar

The Evansville,IN radar (KVWX), 51 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Skillet Fork River at Wayne City (WYNI2).

Action stage
13 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03380500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

453 
WGUS43 KPAH 090552
FLWPAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
1252 AM CDT SAT JUL 9 2011

...THE NATIONAL WEATHER SERVICE IN PADUCAH, KENTUCKY HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS... 

  SKILLET FORK RIVER AT WAYNE CITY AFFECTING WAYNE AND WHITE COUNTIES

.HEAVY RAINFALL FROM STORMS THURSDAY NIGHT INTO FRIDAY MORNING HAS CAUSED RIVER LEVELS TO 
RISE. THIS RAINFALL WILL LEAD TO A SMALL...BUT BRIEF RISE IN THE RIVER ABOVE FLOOD STAGE
THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED 
AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW 
CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER 
RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED
FORECASTS.

ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/

&&

ILC191-193-091138-
/O.NEW.KPAH.FL.W.0076.110709T0552Z-110709T1138Z/
/WYNI2.1.ER.110709T0340Z.110709T0500Z.110709T0538Z.NO/
1252 AM CDT SAT JUL 9 2011

THE NATIONAL WEATHER SERVICE IN PADUCAH, KENTUCKY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SKILLET FORK RIVER AT WAYNE CITY.
* THROUGH THIS MORNING.
* AT 12:00 AM SATURDAY THE STAGE WAS 15.2 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO REMAIN JUST ABOVE FLOOD STAGE
  THIS MORNING...THEN FALL BELOW FLOOD STAGE BY AFTERNOON. 
* IMPACT...AT 15.0 FEET...MINOR FLOODING OCCURS AFFECTING MAINLY 
  BOTTOMLAND AND SURROUNDING LOW LYING AREAS.

$$
3 follow-up statements
461 
WGUS83 KPAH 091032
FLSPAH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
532 AM CDT SAT JUL 9 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ILLINOIS...
 
  SKILLET FORK RIVER AT WAYNE CITY AFFECTING WAYNE AND WHITE COUNTIES 
 
.HEAVY RAINFALL FROM THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY MORNING
HAS CAUSED RIVER LEVELS TO RISE SHARPLY ON THE SKILLET FORK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED 
AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW 
CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER 
RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED
FORECASTS.

ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/

&&

ILC191-193-100700-
/O.EXT.KPAH.FL.W.0076.000000T0000Z-110710T0700Z/
/WYNI2.1.ER.110709T0340Z.110709T1800Z.110710T0100Z.NO/
532 AM CDT SAT JUL 9 2011

THE FLOOD WARNING CONTINUES FOR
  THE SKILLET FORK RIVER AT WAYNE CITY.
* UNTIL LATE TONIGHT
* AT  5:00 AM SATURDAY THE STAGE WAS 15.8 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.1 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING.
* IMPACT...AT 15.0 FEET...MINOR FLOODING OCCURS AFFECTING MAINLY 
  BOTTOMLAND AND SURROUNDING LOW LYING AREAS.

$$
754 
WGUS83 KPAH 091651
FLSPAH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
1151 AM CDT SAT JUL 9 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
  ILLINOIS...SKILLET FORK RIVER AT WAYNE CITY AFFECTING WAYNE 
  AND WHITE COUNTIES. 
 
.AFTER NEARLY 4 INCHES OF RAINFALL OVER THE SKILLET FORK RIVER BASIN
TWO DAYS AGO...WATER LEVELS WILL BEGIN TO FALL WITH MINOR FLOOD 
CONDITIONS EXPECTED TO END AT WAYNE CITY WITHIN THE NEXT 24 HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED 
AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW 
CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER 
RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED
FORECASTS.

ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/

&&

ILC191-193-100700-
/O.CON.KPAH.FL.W.0076.000000T0000Z-110710T0700Z/
/WYNI2.1.ER.110709T0340Z.110709T1600Z.110710T0100Z.NO/
1151 AM CDT SAT JUL 9 2011

THE FLOOD WARNING CONTINUES FOR THE SKILLET FORK RIVER AT WAYNE CITY.
* UNTIL LATE TONIGHT.
* AT 11 AM SATURDAY THE STAGE WAS 16.4 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE BY 
  LATE THIS EVENING.
* IMPACT...AT 15.0 FEET...MINOR FLOODING OCCURS AFFECTING MAINLY 
  BOTTOMLAND AND SURROUNDING LOW LYING AREAS.

$$
015 
WGUS83 KPAH 100309
FLSPAH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
1008 PM CDT SAT JUL 9 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ILLINOIS...
 
  SKILLET FORK RIVER AT WAYNE CITY 

THE SKILLET FORK RIVER AT WAYNE CITY ILLINOIS WILL START A SLOW FALL 
OVERNIGHT.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED 
AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW 
CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER 
RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED
FORECASTS.

ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/

&&

ILC191-193-100937-
/O.EXT.KPAH.FL.W.0076.000000T0000Z-110710T0937Z/
/WYNI2.1.ER.110709T0340Z.110709T2100Z.110710T0337Z.NO/
1008 PM CDT SAT JUL 9 2011

THE FLOOD WARNING CONTINUES FOR
  THE SKILLET FORK RIVER AT WAYNE CITY.
* UNTIL LATE TONIGHT
* AT  9:00 PM SATURDAY THE STAGE WAS 16.1 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL DURING THE OVERNIGHT HOURS. 
* AT 15.0 FEET...MINOR FLOODING OCCURS AFFECTING MAINLY BOTTOMLAND AND
  SURROUNDING LOW LYING AREAS.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Jul 8, 8:31 PM CDT, 4 hours 21 minutes earlier.

Area forecast discussion, Jul 8, 8:31 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
831 PM CDT FRI JUL 8 2011

.UPDATE...
UPDATED THE GRIDS/PUBLIC PRODUCTS...TO TWEAK CLOUDS DOWN AND
INCLUDE FOG FOR THE OVERNIGHT. WILL GO WITH PATCHY FOR NOW SINCE
WE ARE NOT SURE HOW MUCH EFFECT THE BOUNDARY LAYER FLOW WILL
HAVE. FOG CERTAINLY POSSIBLE THOUGH IF DECOUPLING IS SUBSTANTIAL
ENOUGH. FORECAST LOWS ARE LOWER THAN GOING TD/S AND GUIDANCE
SUGGESTS CALM WINDS AND LITTLE OR NO CLOUD COVER OVERNIGHT.
MOIST GROUND CONDITIONS LEFT OVER FROM LAST NIGHTS SUBSTANTIAL
RAINS AS WELL. SO SEVERAL FAVORABLE PARAMETERS.   ..NOLES..

&&

.DISCUSSION...
BIG UPPER LEVEL HIGH PRESSURE RIDGING WILL BE TAKING PLACE OVER
THE NEXT 72 HOURS. BY 12Z MONDAY...ALL MODELS SHOW A 595+ DM H5
HIGH PRESSURE CENTER OVERTOP THE HEART OF THE PADUCAH FORECAST
AREA. THIS WILL EFFECTIVELY CAP AND LIMIT CONVECTIVE POTENTIAL
DESPITE STILL HIGH HEAT AND HUMIDITY THROUGH THE WEEKEND INTO
EARLY NEXT WEEK.

THE BROAD ANTICYCLONIC ROTATION OF AIR AROUND THE HIGH CENTER WILL
CONTINUE THROUGH MID WEEK. HOWEVER ITS MEANDER MAY ALLOW SOME
MOISTURE/UPPER LEVEL ENERGY TO SNEAK A ROGUE SHOWER OR STORM
OVERTOP THE RIDGE AND SLIDE DOWN IN THE NWLYS PERCHED JUST TO THE
NORTHEAST OF THE FA...MAYBE AFFECTING OUR NERN-ERN MOST COUNTIES
BY TUESDAY PM. AFTER THAT...A GENERAL 'DIRTYING' OF THE UPPER
LEVEL HIGH WILL OCCUR AS PIECES OF ENERGY POUND AWAY AT THE
RIDGE...AND A DAILY MAINLY DIURNAL SLGT CHANCE POP FOR AN ISOLATED
TO WIDELY SCATTERED SHOWER OR STORM ENTERS THE FORECAST FOR DAYS
5-7 FROM MID TO LATE WORKWEEK.

TEMPS AND DEW POINTS LOOK TO BE WITHIN RANGE OF SEASONAL NORMS
WITH PERHAPS THE HIGHEST COMBO BEING IN THE SUNDAY-MONDAY-TUESDAY
TIME RANGE...WHEN PM HEAT INDICES RANGE TOWARD TRIPLE DIGITS AND
MAY BRIEFLY FLIRT WITH LOW END ADVISORY CRITERIA.

&&

.AVIATION...
MVFR/LOW VFR CLOUDS WILL MOVE OUT/DISSIPATE OVER THE NEXT HOUR OR
TWO.  MOSTLY CLEAR SKIES AND LIGHT WINDS OVERNIGHT WILL LEAD TO
WIDESPREAD MVFR FOG AFTER 06Z...WITH BRIEF IFR FOG POSSIBLE.  FOG
WILL DISSIPATE AFTER 12Z...WITH SCT040 CU LIKELY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 8, 2:53 PM CDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
253 PM CDT FRI JUL 8 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-091000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
253 PM CDT FRI JUL 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HOT AND HUMID WEATHER WILL RETURN OVER THE WEEKEND INTO EARLY NEXT
WEEK. HEAT INDICES MAY EXCEED 100 ACROSS PORTIONS OF THE AREA EACH
AFTERNOON FROM SUNDAY THROUGH TUESDAY.

AN ISOLATED MAINLY HEAT OF THE DAY THUNDERSTORM CHANCE WILL RETURN
TO THE FORECAST TUESDAY THROUGH THURSDAY...BUT SEVERE WEATHER IS
NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 3:09 PM CDTHeat AdvisoryPAHAlexander, Franklin, Gallatin, Hamilton, Hardin, Jackson and 11 more27 hr

Nearby

River Flood Warnings in Illinois, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.